Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Have u had the depo provera shot?

When I had it yrs ago, it made my cycle stop immediately. This time around the dr's office had to call in the rx and I picked it up. They wanted to charge me a $10 administration fee so I decided to have a friend give it to me. This time around it caused my cycle to be like a month long. And now I have my period again at its regular time. Im concerned that maybe we did it wrong...like we didnt put the needle far enough in because she didnt put the whole needle in (it was so long). Any advice?? I cant call my md till tommorrow so Im hoping maybe some of u know whats going on.

Answer Question
 
brandidy56

Asked by brandidy56 at 1:28 PM on Nov. 8, 2009 in Health

Level 10 (395 Credits)
Answers (6)
  • I never would have really thought about that. I think you are probably okay. Sometimes there are other factors to be considered into your cycle and why it would be different.
    Anonymous

    Answer by Anonymous at 1:30 PM on Nov. 8, 2009

  • Your hormones will change with age and having kids...a BC that worked years ago may not have the same side effects now or will have different side effects. When I was on it, I spotted for 2 months then had no periods anymore. I stopped taking it as it made me gain a LOT of weight.
    Jademom07

    Answer by Jademom07 at 1:31 PM on Nov. 8, 2009

  • It is normal for your period to be irregular. The needle is so long so that they can give it to people with lots of fat (has to get through it). I was scared of the needle when I got my shot but the nurse reassured me the whole thing wasn't going in and told me this (seriously that thing could've gone the whole way through my arm).

    However, from now on, pay the $10. It is always best to have a medical professional do this type of thing. But be careful, there are lots of nasty side effects (like lifelong ones) with Depo Provera.
    purpleducky

    Answer by purpleducky at 1:34 PM on Nov. 8, 2009

  • Yeh i stopped taking it. I took it for a good 8 mnths GAINED ALOT!
    Butterflyluvn88

    Answer by Butterflyluvn88 at 1:34 PM on Nov. 8, 2009

  • Well, I love the thing shot and am hoping to get back on it this week. Only side effect I had was lack of a sex drive and now that my DH might be going back on his anti anxiety meds, his will be down too. LOL

    I did have someone else give me my shots (my younger sister) but she's a medical assistant so she knew what she was doing. Otherwise I would have had the med. ass. at my dr's office do it. It was hard to trust my sister the first time, just cause she's my sister! LOL

    I was told when I got on it that your periods could be different for some time so it doesn't neccessarily mean that anything is wrong, but call a pharmacist if you don't want to wait for your Dr. They know alot about the drugs and their side effects.
    Lesli

    Answer by Lesli at 2:33 PM on Nov. 8, 2009

  • I took the shot for years and had no period with it, then we decided to have a baby (it took a year after stopping the shot). I started taking the shot again in august and have been spotting since and my dr told me last week that it's normal.
    Anonymous

    Answer by Anonymous at 3:04 PM on Nov. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
early morning gag relex?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN